Nevada, 2005

High Wind in Nevada, April 7, 2005

April 7, 2005 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 7, 2:55 AM PST, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 7, 2:55 AM PST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
355 AM PDT THU APR 7 2005

.SHORT TERM...
WATER VAPOR IMAGERY INDICATES THE MAIN VORT MAX RACING NORTHWARD
ALONG THE NORTHERN CALIFORNIA COAST. A COLD FRONT IS TRAILING
THROUGH CENTRAL CALIFORNIA...AS CAN BE NOTED BY THE COLD AIR
CUMULUS/SHOWERS THAT ARE MOVING ONSHORE OVER NORTHERN CALIFORNIA.
COLD AIR ADVECTION ALOFT IS ENSUING RAPIDLY OVER WESTERN NEVADA AND
EASTERN CALIFORNIA AS THE UPPER TROUGH AXIS APPROACHES THE SIERRA.

STRONG GUSTY WINDS HAVE ENSUED OVER THE REGION...WITH WIND PRONE
AREAS RECEIVING GUSTS OVER 50 MPH. MANY OTHER AREAS HAVE SUSTAINED
WINDS OF 20 TO 35 MPH. THEREFORE...THE WIND ADVISORY LOOKS STELLAR
FOR NOW SO WILL LEAVE ALONE.

PRECIPITATION WISE TODAY...THE BEST FORCING IS QUICKLY MOVING NORTH
WITH THE VORT MAX OVER NORTHERN CALIFORNIA...SO PRECIP ACCUMULATIONS
LOOK MEEK...ESPECIALLY FOR AREAS IN THE LEE OF THE SIERRA WHERE RAIN
SHADOWING WILL BE STRONG WITH THE LACK OF GOOD INSTABILITY AND DEEP
MOISTURE. IN ANY CASE...IT WILL BE CONSIDERABLY COLDER THAN
YESTERDAY WITH THE GOOD COLD AIR PUNCH COMING IN (SEE THE INFRARED
SATELLITE).

THE NEXT...QUICK MOVING SHORT WAVE WILL MOVE THROUGH THE REGION ON
FRIDAY. WITH LIMITED MOISTURE BUT THE SAVING GRACE OF STRONG
DYNAMICS JUST NORTH OF A 100+ KT JET...THE SIERRA MAY GET ENOUGH
PRECIP FOR A SNOW ADVISORY FRIDAY AFTERNOON AND FRIDAY NIGHT. WITH
WINTER STORM WARNING SNOW CRITERIA UNLIKELY...I DID NOT WANT TO
ISSUE A WINTER STORM WATCH. THE DAYSHIFT SHOULD REVIEW THE LATEST
MODELS FOR THE POSSIBLE ISSUANCE OF A SNOW ADVISORY FOR FRIDAY.
BESIDES SNOW TOTALS...THE COMPACT AND VIGOROUS SYSTEM WILL CERTAINLY
KICK WINDS UP FOR THE REGION. THE SYSTEM WILL ALSO BRING IN A
REINFORCEMENT SHOT OF COOLER AIR FOR THE WEEKEND...SO NO WARM TEMPS
THROUGH THIS WEEKEND. SNYDER

.LONG TERM...SUNDAY THROUGH WEDNESDAY
MED RANGE MODELS SIMILAR MOVG RIDGE OVER AREA ON SUNDAY FOR DRY AND
WARMER CONDITIONS. L/WV TROUGH REMAINS IN GULF OF ALASKA EARLY NEXT
WEEK WITH UPPER JET SAGGING FURTHER S ONTO NRN CA CST BY TUESDAY.
JET DYNAMICS OVER FAR NRN CWA TUES INTO WEDNESDAY FOR SLGT CHC POPS
MAINLY WITH OVERRUNNING MOISTURE. GFS AND EURO IN CLOSE AGREEMENT
MOVG TROUGH AXIS ACROSS AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. A
LITTLE COOLER BY WEDNESDAY IN WAKE OF TROUGH PASSAGE. DAYTIME TEMPS
NEAR CLIMO WHILE OVERNIGHT LOWS MILDER DUE TO CLOUDS AND WIND. CYLKE
&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY 4 AM TO 2 PM ZONES 1...3...4 AND 5.
      WIND ADVISORY 2 AM TO 11 AM ZONE 2.
.CA...WIND ADVISORY 4 AM TO 2 PM ZONE 70.
      WIND ADVISORY 2 AM TO 11 AM ZONES 71...72 AND 73.
&&
Hazardous weather outlook, Apr 7, 5:50 AM PST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
650 AM PDT THU APR 7 2005

CAZ070-NVZ001-003>005-081400-
GREATER RENO-CARSON CITY-MINDEN AREA-
MINERAL AND SOUTHERN LYON COUNTIES-NORTHERN WASHOE COUNTY-
SURPRISE VALLEY CALIFORNIA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
650 AM PDT THU APR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..

.DAY ONE...TODAY

SIGNIFICANT WINDS UP TO 35 MPH WITH HIGHER GUSTS WILL AFFECT
PORTIONS OF WESTERN NEVADA AND SURPRISE VALLEY CALIFORNIA TODAY.
THESE WINDS WILL CONTINUE AHEAD OF A QUICK MOVING COLD FRONT TO
AFFECT THE AREA TODAY. PLEASE REFER TO THE WIND ADVISORY /WWUS75 KREV
RNONPWREV/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER FAST MOVING SYSTEM WILL AFFECT THE AREA FRIDAY BRINGING THE
POSSIBILITY OF ANOTHER WIND ADVISORY. PLEASE FOLLOW FORECAST UPDATES
TODAY IN ORDER TO OBTAIN THE LATEST INFORMATION REGARDING THIS SECOND
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND RELATED DAMAGE IN ADDITION
TO ESTABLISHED WINDS CRITERIA. SKYWARN ACTIVATION IS NOT ANTICIPATED
AT THIS TIME.

JBONK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Mineral/Southern Lyon

When
April 7, 7:00 AM PST
Where
Mineral/Southern Lyon forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.780, -118.812 (the zone’s center; the record gives no point)

A 56 kt (64 mph) wind gust recorded at NDOT wind sensor at Walker Lake.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470469.